Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 40, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jun 30, 2004, 4:10 AM CDT for Tunica County, Mississippi; Phillips County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 4:10 AM CDT (09:10 UTC)
- Expired
- Jun 30, 2004, 7:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Phillips County, AR, Tunica County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 9.2 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 904 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KMEG 300914
FFWMEM
ARC107-MSC143-301215-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
410 AM CDT WED JUN 30 2004
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
PHILLIPS COUNTY IN EASTERN ARKANSAS
TUNICA COUNTY IN NORTHWEST MISSISSIPPI
* UNTIL 715 AM CDT
* AT 410 AM CDT...WEATHER RADAR INDICATED THUNDERSTORMS WITH VERY
HEAVY RAIN CONTINUING ACROSS PHILLIPS AND TUNICA COUNTIES. RADAR
ESTIMATED NEARLY 5 INCHES OF RAIN ALONG COFFEE CREEK SOUTHWEST OF
MARVELL SINCE 130 AM. NEARLY 2 INCHES OF RAIN HAS OCCURRED OVER
TUNICA COUNTY. RAIN AND THUNDERSTORMS WILL CONTINUE ACROSS BOTH
COUNTIES THROUGH AT LEAST 600 AM.
* CITIES AFFECTED THROUGH 715 AM CDT INCLUDE...
TUNICA...ROBINSONVILLE...PRICHARD...NORTH TUNICA...LITTLE TEXAS...
DUBBS...WEST HELENA...WATKINS CORNER...MARVELL...LEXA...LAKE
VIEW...HELENA
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0
8 7 5.
LAT...LON 3486 9024 3458 9023 3438 9082 3437 9101
3466 9108 3465 9061
$$1 follow-up statement
000 WGUS74 KMEG 301215 FFSMEM ARC107-MSC143-301245- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 715 AM CDT WED JUN 30 2004 ...THE FLASH FLOOD WARNING FOR PHILLIPS AND TUNICA COUNTIES HAS BEEN ALLOWED TO EXPIRE... AT 708 AM CDT WEATHER RADAR INDICATED THE RAINFALL WAS DIMINISHING ACROSS PHILLIPS AND TUNICA COUNTIES. MINOR FLOODING IS POSSIBLE BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. RADAR INDICATED THAT AROUND 6 INCHES OF RAIN HAS FALLEN ACROSS PORTIONS OF PHILLIPS COUNTY SINCE 100 AM. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 2:00 AM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Jun 30, 2:00 AM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 200 AM CDT WED JUN 30 2004 CURRENT SFC ANALYSIS SHOWS A WEAK FRONTAL BOUNDARY LOCATED NEAR NORTHERN CWA BOUNDARY. THIS FRONT WAS THE FOCUS OF SHOWER AND THUNDERSTORM ACTIVITY YESTERDAY...EXPECT TREND TO CONTINUE AGAIN TODAY AND ON THURSDAY. THE AIRMASS REMAINS WARM AND MOIST...AND WITH DAYTIME HEATING...NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE AREA ALONG AND SOUTH OF THE BOUNDARY. WILL GO WITH 60 POPS ACROSS CWA FOR TODAY AND THURSDAY. EXPECT ACTIVITY TO BE MORE SCATTERED AFTER SUNSET WITH THE LOSS OF DAYTIME HEATING...WILL GO WITH CHANCE POPS TONIGHT AND THURSDAY NIGHT. ON FRIDAY...AN UPPER LOW WILL BEGIN PUSHING OUT OF THE CENTRAL PLAINS. AS THE LOW APPROACHES THE MIDSOUTH...BETTER CHANCES FOR RAIN WILL OCCUR. LOW WILL BE CENTERED OVER SOUTHERN MISSOURI BY 12Z SATURDAY. HAVE BUMPED UP POPS DURING FRIDAY THROUGH SATURDAY TIME PERIODS. LOW WILL BEGIN PUSHING EAST SATURDAY NIGHT. SUNDAY COULD BE THE BEST CHANCE FOR A DRY DAY FOR THE MIDSOUTH AS THE LOW MAY PUSH FAR ENOUGH EAST ALLOWING FOR A RIDGE TO MOVE OVER THE AREA. HAVE KEPT POPS IN EASTERN ZONES FOR NOW BUT HAVE REMOVED POPS FOR WESTERN ZONES. A SHORTWAVE WILL MOVE THROUGH THE AREA ON MONDAY BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS BACK TO THE ENTIRE CWA. ON TUESDAY...A MORE SUMMER LIKE PATTERN BEGINS TO SET UP WITH HIGH PRESSURE CENTERED OVER THE SOUTHEASTERN UNITED STATES. THIS WILL PUMP WARM AND HUMID AIR FROM THE GULF OF MEXICO OVER THE AREA AND GIVE THE MIDSOUTH THE CHANCE FOR SCATTERED AFTERNOON AND EVENING SHOWER AND THUNDERSTORMS. PRELIMINARY NUMBERS MEM 85/72 84/73 84 64646 MKL 84/68 83/69 83 64646 JBR 84/70 82/71 83 64646 TUP 82/71 83/71 85 64646 && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. && KRS
Hazardous weather outlook, Jun 30, 4:00 AM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CDT WED JUN 30 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>021-048>055-088>092-011100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS- POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS- TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY- YALOBUSHA- 400 AM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE...TODAY AND TONIGHT A WEAK FRONTAL BOUNDARY WILL BE LOCATED OVER THE MIDSOUTH TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ALONG AND SOUTH OF THIS BOUNDARY. THE SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL...THUS FLASH FLOODING COULD OCCUR. THE BEST CHANCE FOR FLASH FLOODING WILL BE SOUTH OF A LINE FROM FORREST CITY ARKANSAS TO CORINTH MISSISSIPPI. .DAYS TWO THROUGH SEVEN... THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. KRS
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 2:22 AM CDT | Flash Flood Warning | MEG | Phillips | 113 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Flash Flood Warnings in Arkansas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.